MAUDE Adverse Event Report: Medtronic Mexico S. De R.L. De CV VitalFlow Set; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE

Medtronic Mexico S. De R.L. De CV VitalFlow Set; BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Model Number 58112
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Medtronic received information that during use of a vital flow tubing set, it was reported that the device had a flow/ clot issues.The biomed believes the device sucked a clot from the left ventricle of the patient into the pump head.Flow stopped and a hand crank was used for roughly 10 mins, and this provided some flow.Customer placed the cone back to the motor drive and was able to get some flow the customer believed the clot in the left ventricle of the heart became dislodged and migrated into the motor drive.The patient was previously on heparin, the issue did not worsen over time.The rpm at time of event was 3800, the flow at time of event- 0.33lpm, and the only blood loss was the blood in the clotted off circuit.Anticoagulation used heparin 100 units/hr, not acts were collected, aptt 40-50.Plasmalyte was used to prime the circuit.The location of this issue was at the cone and pre ox side of vital flow membrane oxygenator. the device was replaced to complete the procedure.There was no adverse patient effect associated with this event.
 
Additional Manufacturer Narrative
Correction b5: medtronic received information that during use of a vitalflow tubing set, it was reported that the device had a flow/clot issue.The physician believes the device sucked a clot from the left ventricle of the patient into the pump head.Flow stopped and a hand crank was used for roughly 10 minutes, and this provided some flow.The customer placed the cone back to the motor drive and was able to get some flow.The anticoagulation used was heparin 100 units/hr, no acts were collected, aptt 40-50.The location of this issue was at the cone and pre-oxygenator side of the vitalflow membrane oxygenator.  correction b2(outcome attributed to adverse event), d2 (product code), d2.1 (common device name), h6.3 (eval code result (fdr/annex c)), additional codes (imf): these fields have been updated.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Device evaluation summary: visual inspection shows evidence of clots inside the device and around the impeller upper pivot.Additional visual inspection shows evidence of damage around the impeller upper pivot due to the clot not allowing the blood to lubricate the pivot.The device was tested per specification.  the device was run on a bio console from 0-4000 rpm¿s, using di water in the circuit.  with no clots inside the device there was a flow of 7 lpm observed.Reason for the return was confirmed.  medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VitalFlow Set
Common Device Name
BLOOD PUMP FOR ECMO, LONG-TERM (> 6 HOURS) USE
Manufacturer (Section D)
Medtronic Mexico S. De R.L. De CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
Medtronic Mexico S. De R.L. De CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
+353(091)708096
MDR Report Key50171911
Report Number9617601-2026-04981
Device Sequence Number18213190
Product Code QNR
UDI-Device Identifier10850007732339
UDI-Public(01)10850007732339(17)260821(10)229964792
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K240880
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/21/2026
Device Model Number58112
Device Catalogue Number58112
Device Lot Number229964792
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/03/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2026
Supplement Date Received by Manufacturer08/07/2026
08/26/2026
Initial Report FDA Received Date08/07/2026
Supplement Report FDA Received Date08/10/2026
09/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age40 YR
Patient SexFemale
Patient Weight260 LB